I am taking 200mg of Quetiapine and had a gastric bypass four months ago. My absorption is clearly changed and I need to take more. I currently take it at night as it makes me very sleepy and has other side effects which are manageable when sleeping at night, but totally unmanageable during the day. What are my options? What should I do? My GP suggested increasing dosage to 300-400mg (as not all of it is being absorbed), taking 100mg in the am and 200mg in pm ... but this is totally not working for me as I had to go back to bed in the am after 100mg. SOS!! This drug was working perfectly for me up until my operation.
Hi, Zoe! Quite a dilemma!! I know you can't take the XR formulation and that people do need to increase their dosage of quetiapine after surgery.
Like you, I love my Seroquel, but I can't even imagine taking it during the day!
Have you talked to your bariatric surgeon about this? (S)he is probably better informed about the best way to manage drug therapy post-op.
Best wishes, WCV
- Quetiapine Information for Consumers
- Quetiapine Information for Healthcare Professionals (includes dosage details)
- Side Effects of Quetiapine (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 18 Feb 2012 • 10 answers
Updated 15 Nov 2018 • 6 answers
Updated 31 Oct 2017 • 12 answers
Updated 6 Aug 2016 • 2 answers
Updated 18 Nov 2018 • 3 answers